Thunderstorm Wind, Castro
- When
- April 18, 3:20 PM CST
- Where
- Castro County, 3 mi N of Hart
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.433, -102.117
Measured by the Texas Tech/West Texas Mesonet site in Hart.
10 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 18, 2:30 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT MON APR 18 2005 .SHORT TERM... THE DRYLINE HAS SET UP TODAY NEAR THE NEW MEXICO-TEXAS STATE LINE... OR WELL WEST OF ALL EARLIER MODEL DEPICTIONS. LATEST RUC MODEL HAS ATTEMPTED TO RESPOND BY BREAKING OUT CONVECTION A GOOD 90 MILES OR SO WEST OF THE 12Z RUNS. WE HAD ALREADY ANTICIPATED THE POOR MODEL DEPICTIONS OF SURFACE DEWPOINTS...SO NEEDED ONLY TO BACK THUNDERSTORM CHANCES A BIT FURTHER WEST THAN THE PREVIOUS FORECAST. STRONG CAPES AND LOW SHEAR POINT TOWARDS MAINLY A HAIL THREAT THIS AFTERNOON AND EARLY EVENING...AND THE SPC HAS ISSUED SEVERE THUNDERSTORM WATCH FOR OUR NORTHERN ZONES EXCEPT THE NORTHERN TWO COUNTIES IN THE ROLLING PLAINS UNTIL 10 PM. EXPECT ACTIVITY TO EDGE SLOWLY EASTWARD EARLY THIS EVENING...PERHAPS INTENSIFYING NEAR DARK AS LOW LEVEL JET STARTS TO DEVELOP. WE MAY HAVE ACTIVITY SPREAD TOO FAR EAST FOR THIS EVENING...BUT ENOUGH SOUTHWEST FLOW ALOFT STILL WARRANTS MENTION OF THUNDERSTORMS ALL ZONES TONIGHT. A BIT MORE WESTERLY COMPONENT EXPECTED ON TUESDAY...THOUGH CHOSE TO FAVOR THE MOST WESTERLY DEPICTION OF THE DRYLINE AND EVEN THEN WENT A BIT FURTHER WEST. PREVIOUS GRIDS INDICATED THUNDERSTORM CHANCES TO MATCH THIS EFFORT. MINOR CHANGES OTHERWISE. MCQUEEN .LONG TERM... DRYLINE WILL CONTINUE TO BE THE FOCUS FEATURE WEDNESDAY AND THURSDAY. LARGE UPPER LEVEL STORM SYSTEM OVER THE WEST COAST STATES IS PROGGED BY NAM AND GFS TO MOVE SLOWLY SOUTH AND EAST THROUGH THURSDAY. MID TO UPPER LEVEL FLOW COULD INCREASE ACROSS THE FOUR CORNERS REGION AND TEXAS SOUTH PLAINS. THE INCREASED UPPER LEVEL WINDS COULD HELP THE DRYLINE MIX FURTHER EAST BOTH WEDNESDAY AND THURSDAY. BEST FOCUS FOR THUNDERSTORMS WILL BE ALONG AND EAST OF THE DRYLINE WITH BETTER MOISTURE IN PLACE. KEPT POP CONFIGURATION MUCH THE SAME BOTH DAYS WITH THE FOCUS ON THE ROLLING PLAINS. CENTRAL PLAINS FRONT STILL PROGGED TO SLOWLY PUSH SOUTH ON THURSDAY...NOSING INTO THE SOUTH PLAINS THURSDAY EVENING OR EARLY FRIDAY MORNING. DYNAMICS ALONG THE BOUNDARY LOOK WEAK...BUT CANNOT RULE OUT A SHOWER OR THUNDERSTORM IF LOW LEVEL MOISTURE REMAINS IN PLACE. UPSLOPE FLOW AND INCREASED MID AND HIGH CLOUDS POSSIBLE FRIDAY THROUGH SUNDAY. GFS HAS BEEN PERSISTENT IN KEEPING DECENT UPSLOPE COMPONENT INTO SATURDAY AND SUNDAY WITH ABUNDANT MOISTURE IN PLACE. COULD ALSO BE A FEW SHOWERS. KEPT LOW ORDER POPS IN PLACE ACROSS THE REGION AS UNCERTAINTY REMAINS. UPPER LOW COULD APPROACH FOUR CORNERS REGION BY DAY 7. GFS REMAINS QUITE BULLISH ON ITS QPF FIELDS WITH LOW LEVEL MOISTURE SURGING NORTH. WILL HOLD OFF ON HIGHER POPS FOR NOW. VERY LITTLE CHANGES MADE AS FORECAST IS IN GOOD SHAPE. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 48 82 47 79 / 10 10 10 10 TULIA 53 82 52 83 / 30 20 20 30 PLAINVIEW 54 82 53 84 / 30 20 20 30 LEVELLAND 53 84 51 85 / 20 10 10 10 LUBBOCK 55 84 54 83 / 30 20 20 20 BROWNFIELD 55 85 53 84 / 20 10 10 10 CHILDRESS 58 83 57 83 / 40 30 30 30 SPUR 59 83 58 82 / 30 30 30 30 ASPERMONT 61 81 59 83 / 30 20 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 05/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT MON APR 18 2005 TXZ021>044-191630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON INTO THE EVENING. THIS AREA IS GENERALLY ALONG AND EAST OF A DIMMITT TO BROWNFIELD LINE. THE DRYLINE IS EXPECTED TO SLOWLY MIX EASTWARD INTO THE CENTRAL SOUTH PLAINS THROUGH THE AFTERNOON AS THE LOW LEVEL CLOUD COVER ERODES. CONVERGENCE ALONG THE DRYLINE MAY BE ENOUGH TO INITIATE A FEW THUNDERSTORMS. MODERATE INSTABILITY IN THE MIDDLE LEVELS OF THE ATMOSPHERE AND A PIECE OF JET ENERGY PASSING THROUGH THE SUBTROPICAL JET TO OUR SOUTH MAY HELP TO STRENGTHEN THE THUNDERSTORMS THAT DEVELOP TO SEVERE LEVELS. THE STRONGEST STORMS WILL HAVE THE ABILITY TO ROTATE BUT CLOUD BASES WILL BE HIGH ENOUGH TO LIMIT THE SEVERE THREAT TO LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS THE EASTERN SOUTH PLAINS INTO THE ROLLING PLAINS...AS DAYTIME HEATING AND LOW LEVEL MOISTURE INTERACT WITH MODERATE INSTABILITY ALONG THE DRYLINE...WHICH IS EXPECTED TO ADVANCE EASTWARD INTO THE ROLLING PLAINS AND SOUTHEASTERN PANHANDLE BY LATE EVENING. THE DRYLINE WILL ADVANCE FARTHER EAST ON WEDNESDAY...WITH THE THREAT OF STRONG TO SEVERE THUNDERSTORMS MAINLY LIMITED TO AREAS EAST OF THE CAPROCK FROM THE SOUTHEASTERN PANHANDLE INTO THE ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM THIS AFTERNOON INTO THE EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 327 PM CDT MON APR 18 2005 TXZ021>025-027>031-190300- BAILEY-BRISCOE-CASTRO-FLOYD-HALE-HALL-LAMB-MOTLEY-PARMER-SWISHER- 327 PM CDT MON APR 18 2005 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 160 UNTIL 10 PM CDT FOR THE FOLLOWING COUNTIES... PARMER... SWISHER... CASTRO... BRISCOE... HALL... BAILEY... LAMB... HALE... FLOYD... AND MOTLEY. THIS INCLUDES THE COMMUNITIES OF... FRIONA... DIMMITT... TULIA... SILVERTON... MEMPHIS... MULESHOE... LITTLEFIELD... PLAINVIEW... FLOYDADA AND MATADOR. SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA MAY PRODUCE HAIL UP TO 2 INCHES IN DIAMETER AND WINDS UP TO 70 MPH. THE SEVERE THUNDERSTORM WATCH AREA IS ALONG AND 60 STATUTE MILES EAST AND WEST OF A LINE FROM 30 MILES SOUTHWEST OF PLAINVIEW TEXAS TO 55 MILES NORTH NORTHEAST OF LIBERAL KANSAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. JW
The Lubbock radar (KLBB), 91 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
10 hail, 3 thunderstorm wind. Local standard time, as filed.
Measured by the Texas Tech/West Texas Mesonet site in Hart.
Measured by the Texas Tech/West Texas Mesonet site in Tulia.
Hail covering the ground mostly the size of peas with a few nickel sized hail stones at the Dougherty Cotton Gin.
Measured by the Texas Tech/West Texas Mesonet site in Paducah.
Quarter sized hail accumulated up to two inches in depth along the roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445817, 5445818, 5445829, 5445821, 5445819, 5445820, 5445822, 5445823, 5445827, 5445824, 5445825, 5445826, 5445828.